It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-02-2010, 01:56 PM   #1
Newbie
(female)
 
Join Date: Apr 2010
Posts: 3
ljanea HB User
Dependant on Tobradex, how to wean off?

I NEED HELP, HOW TO WEAN OFF THE TOBRADEX...I have had red irrtated and painful eyes, light senstive eyes for over a year. I HAVE SEEN TWO EYE SPECALISTS at the hospital eye clinic without a firm diagnosis (guesses that it could be thyroid eye problems, ocular rosacea, etc. etc.)In my area this is the last stop for anyone with eye problems, the eye clinic at the hospital. The only thing that has helped is Tobradex (steriod drops)...eye doctors have tried other less strong steriod drops, allergy drops, anti-inflamatory drops,etc. without success...end up back on Tobradex. They don't seem to be helping anymore and WHEN I try to wean off these drops (currently putting one drop in twice daily each eye) the eyes get terribly painful and redder and redder as each day goes by. I am also putting in lubricating drops (GenTeal Gel drops) several times per day, cool compresses a few times per day as well)... My eyes are worse than when I first started the drops, it has been over a year! It is not a viral or bacterial infection I am told... there have been many guesses as to what it is (mentioned above), all of which don't quite fit as far as I am concerned. I CAN'T STAND THE PAIN...and the reddness in the whites of the eyes! Bright light really bothers me as well.
****I know I am dependent on these drops but don't know how to get off them, has anyone else been thru this and what did you do? *****I WOULD LIKE TO KNOW IF THERE ARE OTHERS OUT THERE THAT HAVE BEEN ON TOBRADEX DROPS AND GOT DEPENDENT AND HOW THEY MANAGED TO FINALLY GET OFF THEM. When I first saw a doc about some reddness in the eyes they were not nearly as bad as they are now and when I try to get off the drops they get worse, a rebound effect.

Last edited by ljanea; 04-04-2010 at 06:27 AM. Reason: wanted to add more

 
Sponsors Lightbulb
   
Old 04-03-2010, 06:27 AM   #2
Senior Veteran
(female)
 
Join Date: Sep 2005
Posts: 658
Brocallie HB UserBrocallie HB UserBrocallie HB UserBrocallie HB UserBrocallie HB User
Re: Dependant on Tobradex, how to wean off?

First, do a search on "ocular rosacea" and see if that fits your situation. I have recently been diagnosed with it. I went on oral doxycycline for a month and that helped settle down "some" of the problems. I then had dissolvable plugs put into my tearducts to keep my eyes from drying so badly. More recently I began some short term steroid drops to help settle things down before going to the next stop--Restasis.

I think you really need a diagnosis. That will help you figure out what path to take. You have my sympathies...it is a miserable situation.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Am I Too Dependant?? MizzFox Relationship Health 39 02-26-2010 12:45 PM
Tobradex normal course for mild conjunctivitis Jmaz Eye & Vision 0 07-12-2007 12:47 PM
Long term effects of Tobradex on the eyes Matap Eye & Vision 4 06-01-2007 10:27 PM
Tobradex Drops and Contacts StyeEye Eye & Vision 4 02-05-2007 05:37 PM
Eye Problem, Tobradex & Contacts penguix Eye & Vision 11 06-04-2006 04:57 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!